A reversible enteropathy complicating continuous hepatic artery infusion chemotherapy with 5-fluoro-2-deoxyuridine.

Published

Journal Article

This article describes two patients with hepatic metastases from colorectal cancer in whom a reversible enteropathy developed during the administration of hepatic artery infusion chemotherapy with 5-fluoro-2-deoxyuridine (5-FUdR) via an Infusaid Series 400 pump (Infusaid Corp., Sharon, MA). Both patients had severe diarrhea and signs that suggested small bowel obstruction. Barium studies revealed a distinctive radiologic appearance of severe narrowing of the ileum associated with complete loss of normal mucosal patterns. Results of an extensive evaluation for an infectious or toxin-related enterocolitis were negative. Perfusion studies confirmed the appropriate position of the catheters and revealed no extrahepatic perfusion. Systemic shunting of the 5-FUdR through the liver or tumor bed is postulated as the primary event, with the small bowel manifesting the major toxicity.

Full Text

Cited Authors

  • Gluck, WL; Akwari, OE; Kelvin, FM; Goodwin, BJ

Published Date

  • November 15, 1985

Published In

Volume / Issue

  • 56 / 10

Start / End Page

  • 2424 - 2427

PubMed ID

  • 2931170

Pubmed Central ID

  • 2931170

International Standard Serial Number (ISSN)

  • 0008-543X

Digital Object Identifier (DOI)

  • 10.1002/1097-0142(19851115)56:10<2424::aid-cncr2820561015>3.0.co;2-z

Language

  • eng

Conference Location

  • United States